| Catalog Number |
CDC-42552-JX1A |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/16/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported "catheter was originally inserted on (b)(6) 2025.Removed (b)(6) 2025 due to extension line leaking.Patient noticed pink distal lumen leaking when flushing the catheter.Leak noticed where clear extension tubing meets the pink port.Line exchanged needed.This was originally a tunneled line.Replacement line was tunneled as well." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one 2-l catheter for analysis.Definite evidence of use was observed on the returned catheter.Visual and microscopic analysis revealed that the distal extension line contained a hole directly adjacent to the luer hub.A portion of the extrusion was still molded within the luer hub.This damage is consistent with a manufacturing molding defect.The outer diameter of the distal extension line measured 0.0941 , which is within the specification limits of 0.093" - 0.097" per the extension line extrusion product drawing.The inner diameter measured 0.056", which is within the specification limits of 0.055" - 0.059" per the extension line extrusion product drawing.The catheter was functionally tested per ifu statement, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." leaking was observed from the proximal end of the distal lumen.Visual analysis revealed a hole in the extrusion.The proximal extension line flushed as intended with no signs of leaking.A manual tug test confirmed that both extension lines were secure with their respective luer hubs.A device history record review was performed, and there was one potential finding.A non-conformance was initiated for 13c23f0687 in regard to extension line leak during use.The ifu provided with this kit instructs the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a leaking extension line was confirmed through complaint investigation of the returned sample.Visual analysis revealed a hole in the distal extension line directly adjacent to the luer hub.Dimensional analysis revealed that the extension line inner and outer diameters measured within specification.Based on the customer report and the sample received, the root cause of this issue is manufacturing related.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.